Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 28, 2006, 3:24 PM CDT for Putnam County, Tennessee. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2006, 3:24 PM CDT (20:24 UTC)
- Expired
- May 28, 2006, 5:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Putnam County, TN
The radar
The Nashville radar (KOHX), 95 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 3:45 PM CDT | FLASH FLOOD | Cookeville, TN | SEVERAL STREETS FLOODED IN COOKEVILLE. RESCUE SQUAD CALLED TO EXTRACT PEOPLE FROM FLOODED VEHICLES NEAR COOKEVILLE MALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 282025 FFWOHX TNC141-282230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 324 PM CDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PUTNAM COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COOKEVILLE * UNTIL 530 PM CDT * AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE COOKEVILLE AND ALGOOD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3605 8561 3605 8538 3624 8538 3624 8561 $$ JLM
1 follow-up statement
000 WGUS74 KOHX 282139 FFSOHX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 437 PM CDT SUN MAY 28 2006 TNC141-282230- PUTNAM TN- 437 PM CDT SUN MAY 28 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL PUTNAM COUNTY... AT 435 PM CDT...RAINFALL HAS TAPERED OFF SIGNIFICANTLY IN PUTNAM COUNTY. HOWEVER...LOCAL LAW ENFORCEMENT OFFICIALS REPORT THAT SERVERAL ROADS AND STREETS IN THE COOKEVILLE AREA ARE STILL FLOODED LOCATIONS IN THE WARNING INCLUDE COOKEVILLE AND ALGOOD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3605 8561 3605 8538 3624 8538 3624 8561 $$ JLM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:20 PM CDT, 4 minutes earlier.
Area forecast discussion, May 28, 3:20 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 320 PM CDT SUN MAY 28 2006 .DISCUSSION... A HIGH PRESSURE SYSTEM LOCATED NEAR NEW ENGLAND HAS CREATED A LARGE HIGH PRESSURE RIDGE OVER THE EASTERN US REACHING INTO THE MID STATE REGION. IN THE CENTRAL PLAINS STATES AN APPROACHING LOW PRESSURE SYSTEM ALONG WITH THE RIDGE WAS BRINGING GULF MOISTURE... SOUTHERLY WINDS...INTO THE MID STATE. THIS AFTERNOON THE ETA/GFS MODELS HAVE THE PW WATER FOR BNA INCREASING TO 1.7 OR HIGHER. SEVERAL THUNDERSTORMS TODAY PRODUCED HAIL ALONG WITH SOME LOCALIZE FLOODING. THE 700 MB STEERING WINDS WERE LIGHT AND STORMS TODAY WERE SLOW MOVERS WITH ISOLATED AREAS RECEIVING BETWEEN 1 TO 2 INCHES OF RAIN. AS SOON AS WE LOSE THE HEATING EXPECT THE MID STATE TO BECOME MOSTLY DRY TONIGHT. THROUGH WEDNESDAY WITH THE MOISTURE AND HOT TEMPERATURES OVER THE CWA...EXPECT ISOLATED TO SCATTERED SUMMER TIME POPS EVERY AFTERNOON AND EARLY EVENING. THURSDAY AS THE RIDGE BREAKS DOWN AS THE APPROACHING FRONTAL BOUNDARY MOVES INTO THE CWA WILL INCREASING THE POPS OVER THE CWA THROUGH FRIDAY MORNING. THE DRYER AIR BEING ADVECTED INTO THE CWA BEHIND THE FRONTAL BOUNDARY WILL BRING DRIER WEATHER TO THE REGION FRIDAY THROUGH THE WEEKEND. TEMPERATURES WILL STAY ABOVE CLIMATOLOGY VALUES UNTIL NEXT WEEKEND AS THE MODELS WERE PRETTY MUCH IN AGREEMENT WITH TEMPERATURES STAYING 5 TO 10 DEGREES ABOVE CLIMATOLOGY VALUES. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 91 71 91 69 / 30 20 30 20 CLARKSVILLE 91 70 90 68 / 30 20 30 20 CROSSVILLE 87 65 85 65 / 20 20 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
In the hours before
Special weather statement, May 28, 11:44 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1144 AM CDT SUN MAY 28 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-281900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1144 AM CDT SUN MAY 28 2006 SEVERAL STRONG THUNDERSTORMS HAVE FORMED OVER THE MIDSTATE. STRONG STORMS ARE NOTED IN CENTRAL MIDDLE TENNESSEE AND ALONG THE LOWER CUMBERLAND PLATEAU. DUE TO THEIR SLOW MOVEMENT...THESE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN PONDING AND POSSIBLE HYDROPLANING ON AREA ROADWAYS. STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING...GUSTY WINDS AND POSSIBLY SMALL HAIL. IF ANY OF THESE STORMS MOVE INTO YOUR AREA... OUTSIDE ACTIVITIES SHOULD BE CURTAILED UNTIL THE STORM PASSES. JLM
Local storm report, May 28, 1:00 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
100 PM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 9 SE NASHVILLE 36.08N 86.67W
05/28/2006 DAVIDSON TN TRAINED SPOTTER
TREES BLOWN DOWN NEAR INTERSECTION OF ANTIOCH PIKE AND
MURFREESBORO ROAD
&&
JLMLocal storm report, May 28, 1:59 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 7 N MANCHESTER 35.57N 86.08W
05/28/2006 E1.75 INCH COFFEE TN PUBLIC
GOLFBALL SIZE HAIL REPORTED ON HWY 53 NORTH OF MANCHESTER
&&
JLMLocal storm report, May 28, 3:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
314 PM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG COOKEVILLE 36.16N 85.51W
05/28/2006 PUTNAM TN LAW ENFORCEMENT
TREES BLOWN DOWN ON HWY 70 IN COOKEVILLE
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:51 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 24 min |
| May 28, 12:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford | 37 min |
| May 28, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 27 min |
| May 28, 12:31 PM CDT | Flash Flood Warning | OHX | Grundy | 3 hr |
| May 28, 1:05 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 25 min |
| May 28, 1:16 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 29 min |
| May 28, 1:25 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Wilson | 35 min |
| May 28, 1:32 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 28 min |
| May 28, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 26 min |
| May 28, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 24 min |
| May 28, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 27 min |
| May 28, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 25 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.